MAUDE Adverse Event Report: COOK INC ULTRATHANE RING-MCLEAN COOK-COPE TYPE LOCKING LOOP SUMP DRAINAGE SET; GCB NEEDLE, CATHETER

COOK INC ULTRATHANE RING-MCLEAN COOK-COPE TYPE LOCKING LOOP SUMP DRAINAGE SET; GCB NEEDLE, CATHETER
Model Number N/A
Medical Device Problem Codes Break (1069); Material Frayed (1262)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/20/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.A follow-up report will be submitted upon receipt of additional information or completion of the investigation.
 
Event or Problem Description
The international customer employing an ultrathane ring-mclean cook-cope type locking loop sump drainage set reported that, during the fitting of the drainage probe, when the guide was retrieved, it became shredded.A piece of the guide remained in the probe.A "scanner check" [sic] was performed after.The customer confirmed that no patient adverse events occurred, and no additional procedures were necessitated as a result of the product issue.The device is reportedly available for return; however, as of the date of this report, no device has yet been received for evaluation.No further information was available from the customer.
 
Additional Manufacturer Narrative
Pma/510(k) #: preamendment.Investigation ¿ evaluation: a review of the complaint history, device history record, documentation, instructions for use (ifu), quality control, and specifications of the device was conducted during the investigation.Complaint sample was evaluated and the reported event was confirmed.A device failure analysis was executed on the returned wire guide, stating that the distal weld connection of the wire guide broke and became separated from the safety wire.This resulted in extreme elongation of the wire guide coil.Because the device failure analysis indicated the weld ball was missing and that it could not be confirmed whether the entire coil was returned, it is reasonable to suggest the piece of the wire guide that remained inside the unreturned probe was a portion of the coil and the missing weld ball.The coil of the wire guide was measured to be in specification, with other dimensions unable to be confirmed based on the state of the device.There was no evidence to suggest the device was not manufactured to specification or that this failure was manufacturing related.A review of the device history record for the rmsu-12-18-acl ultrathane ring-mclean cook-cope type locking loop sump drainage set from lot number 7753563 indicated zero non-conformances.A review of the device history record for the tscfnb-38-100-15 tfe coated newton llet curved wire guide from lot number ic7676108 indicated three non-conformances: two products were noted to have a weld that popped and cracked.One product was noted to have too much slack.One product was noted to have an offset coil.While all of these non-conformances occurred on wire guides and describe manufacturing defects that could have contributed to the failure, it is important to note that all four non-conforming products were properly scrapped before the lot was released.Furthermore, a review of our complaint management system indicated this to be the only reported complaint on this specified lot number.A definitive cause of this event cannot be determined or reported at this time, and the root cause will be listed as ¿inconclusive.¿ a summary of the investigation will be sent to the customer.Per the quality engineering risk assessment no further action is required.We will continue to monitor for similar complaints.

Brand Name
ULTRATHANE RING-MCLEAN COOK-COPE TYPE LOCKING LOOP SUMP DRAINAGE SET
Common Device Name
GCB NEEDLE, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7072957
Report Number1820334-2017-04205
Device Sequence Number1769766
Product Code GCB
UDI-Device Identifier00827002077683
UDI-Public(01)00827002077683(17)200423(10)7753563
Combination Product (Y/N)N
Initial Reporter CountryFR
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 02/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberRMSU-12-18-ACL
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 11/08/2017
Supplement Date Received by Manufacturer02/22/2018
Initial Report FDA Received Date11/30/2017
Supplement Report FDA Received Date02/26/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1